I do not want to take shots!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Jun 2010
Total Posts : 31
   Posted 6/15/2010 10:52 PM (GMT -6)   
I am new to diabetes-less than 1 year. my doctor is very aggressive because I have alot of family members with diabets.  I also have a couple of relatives who have dies because of the complications of diabetes.  First I was on just metforim then he put me on metform and victoza and the metformen and byetta.  I could not stand these to because they made me sick.  So now i am on juniva and lantue 21mg at night.  I had taking shots.  I would rather take pills all day long instead of taking shots.  Does anyone know of a less painful way to take shot.  if you do please share it with me.  I want to call my doctor and tell him to forget these shots. confused

Regular Member

Date Joined Aug 2008
Total Posts : 481
   Posted 6/16/2010 7:21 AM (GMT -6)   
Welcome to HealingWell winnie :)

I'm still a type 2 and not taking medication so I can't give you much advice but please keep checking back. There are many others around here that will be glad to help you.
Chris - Forum Moderator, Diabetes

~ Diagnosed Type 2 in July 2008 ~ Dropped 60 or so pounds after following HealingWell advice ~
~ Diabetes under control / no meds - so far - knock on head

I used to eat 100% wrong -- now I eat 95% right

Forum Moderator

Date Joined Nov 2006
Total Posts : 5309
   Posted 6/16/2010 11:31 AM (GMT -6)   
Hi winnie1, as far as taking shots, other members might be able to jump in here and give you some advice.  Can you tell us more about yourself?  How old are you?  What do you eat at meals everyday?  If your family has a history of diabetes, your doctor is right to be concerned about you and your treatment and you do need to take this very seriously as you realize.  There are ways that you can help yourself regarding your diabetes by changing your eating plan, which is why I'm asking what you eat everyday.  Please read the two stickies at the top of Diabetes, Testimonial by TVEditor and the other which gives you some pointers about blood sugar.
forum moderator - diabetes
diabetes controlled so far by exercise and a low/no carb diet

Regular Member

Date Joined May 2010
Total Posts : 199
   Posted 6/16/2010 12:55 PM (GMT -6)   
I can fully understand being uncomfortable with needles. I've been living with type 1 for 22 years and always on injections. Always did the injections myself too. I wouldn't be able to trust anyone else to do it. The needles have shortened and narrowed down a lot from what they were. Not that it hurt much to begin with.. It's all in the position, I think. All I can say that eventually you'll get used to it, and you remaining in good health is worth it, if your doctor thinks it's necessary.

If it interests you, I found this article just now. Technically they have found a way to make insulin a little more stable chemically so that it might not require being kept in a fridge. I don't what this is about the pill, but maybe it just means that the current insulin pills could become more effective thanks to this new stable type of insulin.

Regular Member

Date Joined Mar 2006
Total Posts : 486
   Posted 6/16/2010 2:53 PM (GMT -6)   
Hi Winnie,

See if you can use the shorter needles. That helped a friend of mine.

Veteran Member

Date Joined Nov 2008
Total Posts : 1037
   Posted 6/17/2010 11:45 PM (GMT -6)   
We have a lot in common...I too was just diagnosed a year ago. I was also put on Metformin, glipizide, and Lantus (shot). But after a year of no changes I did the opposite of you...I asked to be put on regular insulin. I was also on Byetta for a week until I stopped because it made me nauseas. When I asked my PCP if I could do shots he sent me to an Endocronologist. This Dr. put me on 4....count em, 4 shots a day...

I thought that was a bit much.... But, it's working. After a little over a week my numbers have been down to 62....I have never seen that number before in my entire life. I'm used to 300's or 200's.....now I'm feeling better, and sleeping better... The only bad thing is that since I'm not used to these low numbers my body reacts very differently. I feel light headed, sick, dizzy, drunk, retarded....you name it.

But I am getting used to it.

Shots aren't that bad....I have trouble rotating places to give them though...other then that and getting myself into a routine I'm all good.

Spinal Stenosis, DDD, DJD, HBP, Type 2 Diabetes

Methadone 120 mg. X daily
Oxycodone 30 mg. 5 X daily
Lisinopril HCTZ 10/12.5 2 X daily
Metformin ER 500 mg. X 2 @ bedtime
Novolin 50-0-50-50
Novolin R 0-50-0-0

That's all....but OMG!! isn't that enough?

Veteran Member

Date Joined May 2006
Total Posts : 547
   Posted 6/18/2010 1:43 PM (GMT -6)   
The shots (for me) hurt less than the finger pokes. This provided you are using the right size needle. They come as thin as a hair and as short as the tip of a pen (6mm). Find the right size for your body type and you shouldn't even feel them. Proper "pinching" technique also helps and yes, ROTATE your injections sites.
- Phishbowl (Type 1 since Jan'05 - Levemir, NovoRapid)
"What's Not Measured Is Not Managed"

"It is impossible for a man to learn what he thinks he already knows"-Epictetus

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, October 25, 2016 11:05 PM (GMT -6)
There are a total of 2,712,109 posts in 299,058 threads.
View Active Threads

Who's Online
This forum has 153639 registered members. Please welcome our newest member, ediwowwow536.
284 Guest(s), 8 Registered Member(s) are currently online.  Details
Michael_T, wanttobeme, astroman, JoJoLA, Lymiemomster, ediwowwow536, alphhapointzerotwo, joavila92

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer